Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 181, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2000, 4:37 AM CST for Forrest County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 27, 2000, 4:37 AM CST (10:37 UTC)
- Expired
- Mar 27, 2000, 5:05 AM CST
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Forrest County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 4:46 AM CST | Thunderstorm Wind | Hattiesburg, MS | Several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 271038 SVRJAN MSC035-271105- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 437 AM CST MON MAR 27 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 505 AM CST * AT 437 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FORREST COUNTY...OR ABOUT 11 MILES SOUTHEAST OF HATTIESBURG...MOVING SOUTHEAST AT 25 MPH. DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:15 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 27, 3:15 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 AM CST MON MAR 27 2000 COLD FRONT OVER CENTRAL AR AND NORTHEAST TX WILL CONTINUE TO MOVE EAST OVER THE REGION THIS MORNING AND AFTERNOON. PRE-FRONTAL TROUGH...AND ASSOCIATED LINE OF THUNDERSTORMS...IS CURRENTLY MAKING ITS WAY THROUGH SOUTHEAST MS. DEWPOINTS AHEAD OF THE FRONT ARE IN THE UPPER 50S TO LOWER 60S. CLEARING LINE IS ALONG THE FRONTAL BOUNDARY. CONDITIONS OVER THE FORECAST AREA WILL IMPROVE AS THE PRE-FRONTAL TROUGH MAKES ITS WAY EAST. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO LINGER OVER THE SOUTH AND EASTERN SECTIONS OF THE FORECAST AREA THIS MORNING...BUT BY THE LATE AFTERNOON HOURS...ALL PRECIP SHOULD BE WELL EAST OF THE AREA. MODELS ALL IN FAIRLY GOOD AGREEMENT FOR THE 48 HOUR PERIOD...THERE WERE SOME SLIGHT DIFFERENCES BETWEEN THE ETA AND AVN MODELS IN THE 48 HOUR TIME FRAME. THE AVN TENDS TO RETURN THE MOISTURE TO THE REGION FASTER THAN THE ETA AHEAD OF THE DEVELOPING LOW PRESSURE SYSTEM OVER TEXAS. HIGH PRESSURE RIDGE WILL NOSE INTO THE REGION LATE TONIGHT AND TOMORROW...AND MOVE EAST OF THE REGION ON WEDNESDAY BRINGING MOIST SOUTHERLY FLOW BACK TO THE AREA. QPF DISCUSSION: LINGERING LIGHT BASIN AMOUNTS ARE EXPECTED OVER THE EXTREME SOUTHEAST FORECAST EARLY IN THE PD (12Z-18Z). AMOUNTS IN STRATIFORM RAIN SHIELD BEHIND THE MAIN SQUALL LINE HAVE BEEN IN THE 0.20-0.30 RANGE AND WILL PUT IN FOR SE QUARTER FORECAST AREA IN AFOREMENTION TIME FRAME. AFTERWARDS...BEHIND COLD FRONT SUBSIDENCE/DRYING IS EXPECTED THROUGH THE REST OF THE 24 HR TIME FRAME. IN THE EXTENDED: CURRENT EXTENDED LOOKS FINE AND WILL ONLY MAKE COSMETIC CHANGES. .PRELIM NUMBERS... JAN 72/43/76/50 4000 MEI 71/40/77/49 3000 .JAN... MS...NONE. AR...NONE. LA...NONE. 32
In the hours before
Special weather statement, Mar 27, 2:28 AM CST, 2 hours 9 minutes before
LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>049-053-054- 059>062-270900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 228 AM CST MON MAR 27 2000 SEVERE THUNDERSTORM WATCH NUMBER 125 HAS BEEN CANCELLED. THE NATIONAL WEATHER SERVICE IN JACKSON HAS CLEARED A PORTION OF SEVERE THUNDERSTORM WATCH 126. PARISHES CLEARED INCLUDE: IN NORTHEAST LOUISIANA: CATAHOULA... SEVERE THUNDERSTORM WATCH 126 REMAINS VALID UNTIL 800 AM CST MONDAY FOR THE FOLLOWING COUNTIES AND PARISHES: IN NORTHEAST LOUISIANA: CONCORDIA... IN CENTRAL MISSISSIPPI: COPIAH...JEFFERSON... IN SOUTH MISSISSIPPI: ADAMS...FRANKLIN...LINCOLN...
Local storm report, Mar 27, 2:45 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
245 AM CST MON MAR 27 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1137 PM JONES LA .75 INCH HAIL
03/26/00 MOREHOUSE PUBLIC REPORTED TO THE
S.O. DIME SIZED HAIL IN
JONES.
1205 AM WAYSIDE MS .75 INCH HAIL
03/27/00 WASHINGTON S.O. REPORTED DIME SIZED
HAIL IN WAYSIDE NEAR
HIGHWAY 438.
0120 AM REDWOOD MS .75 INCH HAIL
03/27/00 WARREN VICKSBURG 911 REPORTED
DIME SIZED HAIL IN
NORTHERN WARREN COUNTY.
0145 AM CLINTON MS .75 INCH HAIL
03/27/00 HINDS S.O. REPORTED DIME SIZED
HAIL OUTSIDE CLINTON. #
0205 AM BRANDON MS .75 INCH HAIL
03/27/00 RANKIN F.D. REPORTED DIME SIZED
HAIL IN DOWNTOWN BRANDON.Special weather statement, Mar 27, 3:18 AM CST, 1 hour 19 minutes before
LAZ026-MSZ054-059>062-270950- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 318 AM CST MON MAR 27 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CLEARED A PORTION OF SEVERE THUNDERSTORM WATCH 126 AS OF 315 AM. COUNTIES AND PARISHES CLEARED INCLUDE: IN NORTHEAST LOUISIANA: CONCORDIA... IN CENTRAL MISSISSIPPI: COPIAH...JEFFERSON... IN SOUTH MISSISSIPPI: ADAMS...FRANKLIN...LINCOLN... 62
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 12:04 AM CST | Severe Thunderstorm Warning | JAN | Washington | 26 min |
| Mar 27, 12:09 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 66 min |
| Mar 27, 12:44 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 61 min |
| Mar 27, 12:52 AM CST | Severe Thunderstorm Warning | JAN | Warren | 38 min |
| Mar 27, 1:24 AM CST | Severe Thunderstorm Warning | JAN | Madison | 66 min |
| Mar 27, 1:29 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 46 min |
| Mar 27, 1:48 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 52 min |
| Mar 27, 2:31 AM CST | Severe Thunderstorm Warning | JAN | Smith | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.